Alert archive / Tennessee / Special Weather Statements in 2021
Special Weather Statement, NWS Nashville, TN
NWS Nashville, TN issued this special weather statement at Jul 16, 2021, 1:43 PM CDT for Smith County, Tennessee. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 16, 2021, 1:43 PM CDT (18:43 UTC)
- Expired
- Jul 16, 2021, 2:15 PM CDT
- In force
- 32 min
- Issued by
- NWS Nashville, TN
County Smith County, TN
The radar
The Nashville radar (KOHX), 57 km from the middle of the area, began a volume at 18:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.7 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1708 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 838 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
536
WWUS84 KOHX 161843
SPSOHX
Special Weather Statement
National Weather Service Nashville TN
143 PM CDT Fri Jul 16 2021
TNZ028-030-064-161915-
Wilson TN-De Kalb TN-Smith TN-
143 PM CDT Fri Jul 16 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN SMITH...NORTHWESTERN DE
KALB AND SOUTHEASTERN WILSON COUNTIES UNTIL 215 PM CDT...
At 143 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles south of Watertown, or 11 miles north of Woodbury, moving
northeast at 25 mph.
Pea size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Watertown, Gordonsville, Hickman, South Carthage, Alexandria,
Dowelltown, Liberty, Auburntown, Center Hill Lake and Edgar Evans
State Park.
This includes Interstate 40 between mile markers 252 and 266.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3616 8580 3613 8581 3610 8579 3609 8577
3608 8578 3607 8577 3593 8598 3596 8602
3596 8608 3597 8609 3596 8610 3596 8615
3595 8615 3596 8616 3596 8618 3598 8624
3625 8599
TIME...MOT...LOC 1843Z 222DEG 24KT 3599 8610
$$
AdcockWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Jul 16, 1:05 PM CDT, 38 minutes earlier.
Area forecast discussion, Jul 16, 1:05 PM CDT, 38 minutes before
Area Forecast Discussion National Weather Service Nashville TN 105 PM CDT Fri Jul 16 2021 .UPDATE... FOR 18Z AVIATION DISCUSSION. && .DISCUSSION... Making a few changes with this morning's update. First deals with the showers that are already popping up on the Plateau. Added some PoP in for these unexpected showers. Still expecting more coverage today than we've seen the last couple of days, however, the latest hi-res guidance is going fairly conservative on the rain chances today -- in fact, what we've been seeing in all of our major models for the last several days is being contradicted in the last couple runs of the HRRR. Not wholly sure what to make of this just yet, but will continue to suggest more widespread activity for tonight and the weekend for now and if we need to adjust, will do so with this afternoon's package. For now, with the lack of increasing clouds this morning, I've also bumped afternoon highs a couple of degrees. Updates out shortly. && .AVIATION... 18Z TAF DISCUSSION. Scattered storms are expected to continue through around 00z at CSV. Other sites should remain precip free until late tonight/early Saturday morning when a weakening line of storms approaches from the west and impacts CKV, BNA, and MQY. Uncertain as to how far east the line will push, but additional storm development is expected close to 18z Saturday. Cigs are expected to be mainly VFR with occasional MVFR at CSV Saturday morning. Winds will be out of the southwest and gusty at times. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......Unger AVIATION........11
Hazardous weather outlook, Jul 16, 3:20 AM CDT, 10 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 320 AM CDT Fri Jul 16 2021 TNZ005>011-023>034-056>066-075-077>080-093>095-170830- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson- Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury- Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee- Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 320 AM CDT Fri Jul 16 2021 This Hazardous Weather Outlook is for Middle Tennessee. .DAY ONE...Today and tonight. Scattered to numerous showers and thunderstorms are expected across the area today and early tonight. A few storms could be strong with gusty winds and locally heavy rain...especially across the west. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Scattered to numerous showers and thunderstorms are expected across Middle Tennessee Saturday and Sunday as well. A few storms could be strong with gusty winds and locally heavy rain. .SPOTTER INFORMATION STATEMENT... Spotter activation is not likely at this time. 07
In the hours before
Special weather statement, Jul 16, 1:43 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Nashville TN
143 PM CDT Fri Jul 16 2021
TNZ028-030-064-161915-
Wilson TN-De Kalb TN-Smith TN-
143 PM CDT Fri Jul 16 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN SMITH...NORTHWESTERN DE
KALB AND SOUTHEASTERN WILSON COUNTIES UNTIL 215 PM CDT...
At 143 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles south of Watertown, or 11 miles north of Woodbury, moving
northeast at 25 mph.
Pea size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Watertown, Gordonsville, Hickman, South Carthage, Alexandria,
Dowelltown, Liberty, Auburntown, Center Hill Lake and Edgar Evans
State Park.
This includes Interstate 40 between mile markers 252 and 266.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3616 8580 3613 8581 3610 8579 3609 8577
3608 8578 3607 8577 3593 8598 3596 8602
3596 8608 3597 8609 3596 8610 3596 8615
3595 8615 3596 8616 3596 8618 3598 8624
3625 8599
TIME...MOT...LOC 1843Z 222DEG 24KT 3599 8610
AdcockThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 5:20 PM CDT | Special Weather Statement | OHX | White | 25 min |
| Jul 16, 5:44 PM CDT | Special Weather Statement | OHX | White | 46 min |
| Jul 16, 5:51 PM CDT | Special Weather Statement | OHX | Hickman, Lawrence, Lewis | 39 min |
| Jul 16, 6:44 PM CDT | Special Weather Statement | OHX | Overton, Pickett | 46 min |
Nearby
Special Weather Statements in Tennessee, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.